Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A lower bound for the stability radius of time-varying systems


Authors: Adina Luminita Sasu and Bogdan Sasu
Journal: Proc. Amer. Math. Soc. 132 (2004), 3653-3659
MSC (2000): Primary 34D05
DOI: https://doi.org/10.1090/S0002-9939-04-07513-6
Published electronically: July 26, 2004
MathSciNet review: 2084088
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce and characterize the stability radius of systems whose state evolution is described by linear skew-product semiflows. We obtain a lower bound for the stability radius in terms of the Perron operators associated to the linear skew-product semiflow. We generalize a result due to Hinrichsen and Pritchard.


References [Enhancements On Off] (What's this?)

  • 1. J. A. Ball, I. Gohberg, and M. A. Kaashoek, Two-sided Nudelman interpolation for input-output operators of discrete time-varying systems, Integral Equations Operator Theory 21 (1995), 174-211. MR 95m:47018
  • 2. J. A. Ball, I. Gohberg, and M. A. Kaashoek, Input-output operators of J-unitary time-varying continuous time systems, Oper. Theory Adv. Appl. 75 (1995), 57-94. MR 96c:47109
  • 3. J. A. Ball, I. Gohberg, and M. A. Kaashoek, A frequency response function for linear, time-varying systems, Math. Control Signals Systems 8 (1995), 334-351. MR 97h:93014
  • 4. C. Chicone and Y. Latushkin, Evolution Semigroups in Dynamical Systems and Differential Equations, Mathematical Surveys and Monographs, vol. 70, Amer. Math. Soc., Providence, RI, 1999. MR 2001e:47068
  • 5. S.-N. Chow and H. Leiva, Existence and roughness of the exponential dichotomy for linear skew-product semiflows in Banach space, J. Differential Equations 120 (1995), 429-477. MR 97a:34121
  • 6. S.-N. Chow and H. Leiva, Unbounded perturbation of the exponential dichotomy for evolution equations, J. Differential Equations 129 (1996), 509-531. MR 98d:34090
  • 7. S. Clark, Y. Latushkin, S. Montgomery-Smith, and T. Randolph, Stability radius and internal versus external stability in Banach spaces: an evolution semigroup approach, SIAM J. Control Optimization 38 (2000), 1757-1793. MR 2001k:93085
  • 8. D. Hinrichsen, A. Ilchmann, and A. J. Pritchard, Robustness of stability of time-varying linear systems, J. Differential Equations 82 (1989), 219-250. MR 91b:93122
  • 9. D. Hinrichsen and A. J. Pritchard, Robust stability of linear operators on Banach spaces, SIAM J. Control Optim. 32 (1994), 1503-1541. MR 95i:93109
  • 10. Y. Latushkin, S. Montgomery-Smith, and T. Randolph, Evolutionary semigroups and dichotomy of linear skew-product flows on spaces with Banach fibers, J. Differential Equations 125 (1996), 73-116. MR 97a:47056
  • 11. Y. Latushkin and R. Schnaubelt, Evolution semigroups, translation algebras and exponential dichotomy of cocycles, J. Differential Equations 159 (1999), 321-369. MR 2000k:47054
  • 12. M. Megan, B. Sasu, and A. L. Sasu, On nonuniform exponential dichotomy of evolution operators in Banach spaces, Integral Equations Operator Theory 44 (2002), 71-78. MR 2003d:47058
  • 13. M. Megan, A. L. Sasu, and B. Sasu, Discrete admissibility and exponential dichotomy for evolution families, Discrete Contin. Dynam. Systems 9 (2003), 383-397. MR 2003k:47054
  • 14. M. Megan, A. L. Sasu, and B. Sasu, Stabilizability and controllability of systems associated to linear skew-product semiflows, Rev. Mat. Complutense 15 (2002), 599-618. MR 2004b:93114
  • 15. M. Megan, A. L. Sasu, and B. Sasu, Theorems of Perron type for uniform exponential dichotomy of linear skew-product semiflows, Bull. Belg. Math. Soc. Simon Stevin 10 (2003), 1-21.
  • 16. M. Megan, A. L. Sasu, and B. Sasu, Perron conditions for uniform exponential expansiveness of linear skew-product flows, Monatsh. Math. 138 (2003), 145-157.MR 2003k:47055
  • 17. M. Megan, A. L. Sasu, and B. Sasu, Perron conditions for pointwise and global exponential dichotomy of linear skew-product flows, accepted for publication in Integral Equations Operator Theory.
  • 18. M. Megan, A. L. Sasu, and B. Sasu, Uniform exponential dichotomy and admissibility for linear skew-product semiflows, Oper. Theory Adv. Appl. (2003).
  • 19. M. Megan, A. L. Sasu, and B. Sasu, Theorems of Perron type for uniform exponential stability of linear skew-product semiflows, accepted for publication in Dynam. Contin. Discrete Impuls. Systems.
  • 20. R. J. Sacker and G. R. Sell, Dichotomies for linear evolutionary equations in Banach spaces, J. Differential Equations 113 (1994), 17-67.MR 96k:34136

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34D05

Retrieve articles in all journals with MSC (2000): 34D05


Additional Information

Adina Luminita Sasu
Affiliation: Department of Mathematics, Faculty of Mathematics and Computer Science, West University of Timişoara, Romania
Email: sasu@math.uvt.ro

Bogdan Sasu
Affiliation: Department of Mathematics, Faculty of Mathematics and Computer Science, West University of Timişoara, Romania
Email: lbsasu@yahoo.com

DOI: https://doi.org/10.1090/S0002-9939-04-07513-6
Keywords: Linear skew-product semiflows, stability radius
Received by editor(s): April 7, 2003
Received by editor(s) in revised form: August 24, 2003
Published electronically: July 26, 2004
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society